Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 119, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 15, 2008, 6:51 PM EDT for 4 counties in Indiana. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 6:51 PM EDT (22:51 UTC)
- Expired
- Jun 15, 2008, 7:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Boone County, IN, Clinton County, IN, Howard County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:00 PM EDT | TSTM WND DMG | Colfax, IN | TREES DOWNED AT COUNTY ROAD 700 SOUTH JUST WEST OF US HIGHWAY 52. |
| Jun 15, 7:03 PM EDT | TSTM WND GST 50 | Frankfort, IN | |
| Jun 15, 7:07 PM EDT | TSTM WND DMG | 3 Ssw Frankfort, IN | PORTION OF BARN ROOF BLOWN OFF. |
| Jun 15, 7:30 PM EDT | TSTM WND DMG | 8 E Kokomo, IN | COUNTY ROAD 850 EAST AND 150 NORTH...TREE DOWNED. |
| Jun 15, 7:48 PM EDT | TSTM WND DMG | Ese Kokomo, IN | COUNTY ROAD 475 EAST AND 100 SOUTH...12 INCH DIAMETER TREE SNAPPED OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 152251
SVRIND
INC011-023-067-159-152345-
/O.NEW.KIND.SV.W.0119.080615T2251Z-080615T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
651 PM EDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOONE COUNTY IN CENTRAL INDIANA...
CLINTON COUNTY IN CENTRAL INDIANA...
HOWARD COUNTY IN CENTRAL INDIANA...
WESTERN TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 745 PM EDT
* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM LOGANSPORT TO 9 MILES EAST OF LAFAYETTE TO
CRAWFORDSVILLE...AND MOVING EAST AT 31 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COLFAX BY 710 PM EDT...
THORNTOWN BY 720 PM EDT...
MICHIGANTOWN BY 725 PM EDT...
RUSSIAVILLE BY 730 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 145 AND 159.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4058 8587 4023 8622 4023 8624 4020 8624
4010 8633 4011 8671 4013 8670 4013 8668
4044 8669 4043 8637 4058 8636
TIME...MOT...LOC 2251Z 270DEG 27KT 4073 8637 4039 8668
4011 8691
$$
SALLY3 follow-up statements
000
WWUS53 KIND 152308
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
707 PM EDT SUN JUN 15 2008
INC011-023-067-159-152345-
/O.CON.KIND.SV.W.0119.000000T0000Z-080615T2345Z/
BOONE-CLINTON-HOWARD-TIPTON-
707 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN BOONE...WESTERN TIPTON...CLINTON AND HOWARD COUNTIES...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRISSOM AFB TO 6 MILES NORTH OF FRANKFORT TO 9 MILES
EAST OF CRAWFORDSVILLE...MOVING EAST AT 31 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MICHIGANTOWN BY 715 PM EDT...
RUSSIAVILLE BY 720 PM EDT...
KOKOMO BY 730 PM EDT...
KEMPTON BY 735 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN LAFAYETTE.
LAT...LON 4058 8587 4023 8622 4023 8624 4020 8624
4010 8633 4011 8671 4013 8670 4013 8668
4044 8669 4043 8637 4058 8636
TIME...MOT...LOC 2307Z 270DEG 27KT 4071 8614 4037 8646
4009 8669
$$
SALLY000
WWUS53 KIND 152322
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
721 PM EDT SUN JUN 15 2008
INC011-023-067-159-152345-
/O.CON.KIND.SV.W.0119.000000T0000Z-080615T2345Z/
BOONE-CLINTON-HOWARD-TIPTON-
721 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN BOONE...WESTERN TIPTON...CLINTON AND HOWARD COUNTIES...
AT 716 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PERU TO 9 MILES NORTHEAST OF
FRANKFORT TO 14 MILES SOUTH OF FRANKFORT...MOVING EAST AT 31 MPH.
THE HOWARD COUNTY SHERIFF REPORTED THESE STORMS CAUSED TREE DAMAGE
NORTH OF KOKOMO.
SEVERE THUNDERSTORMS WILL BE NEAR...
KOKOMO BY 730 PM EDT...
KEMPTON BY 735 PM EDT...
SHARPSVILLE BY 740 PM EDT...
LAT...LON 4058 8587 4023 8622 4023 8624 4020 8624
4010 8633 4011 8671 4013 8670 4013 8668
4039 8664 4043 8637 4057 8630
TIME...MOT...LOC 2321Z 270DEG 27KT 4071 8600 4037 8632
4009 8655
$$
JK000
WWUS53 KIND 152341
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
741 PM EDT SUN JUN 15 2008
INC011-023-067-159-152351-
/O.EXP.KIND.SV.W.0119.000000T0000Z-080615T2345Z/
BOONE-CLINTON-HOWARD-TIPTON-
741 PM EDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE...WESTERN
TIPTON...CLINTON AND HOWARD COUNTIES WILL EXPIRE AT 745 PM EDT...
STRONG STORMS HAVE MOVED OUT OF THE AREA.
LAT...LON 4058 8587 4023 8622 4023 8624 4020 8624
4010 8633 4011 8671 4013 8670 4013 8668
4039 8664 4043 8637 4057 8630
TIME...MOT...LOC 2341Z 270DEG 27KT 4071 8580 4037 8612
4009 8636
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:34 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 15, 2:34 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 234 PM EDT SUN JUN 15 2008 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN INTO MID WEEK. AT 18Z AN OUTFLOW BOUNDARY FROM PREV CONVECTION WAS STRETCHING ACROSS THE CENTRAL FORECAST AREA /FA/. DEWPOINTS WERE IN THE UPPER 50S AND LOWER 60S. A TSRA COMPLEX WAS ACROSS IA/MO. MODELS WERE IN DECENT AGREEMENT...THOUGH NONE HAS REALLY CAPTURED WHAT WENT ON THIS AM AND IS GOING ON NOW. WILL USE A BLEND FOR MUCH OF FCST BUT NOT RELY ON THEM FOR CONVECTION THIS EVENING. BASED ON CURRENT MOVEMENT...AT LEAST PART OF TSRA COMPLEX COULD BE ACROSS THE FA AT 00Z. THIS WILL MAKE POPS KIND OF DIFFICULT IN TERMS OF WHETHER TO GO LIKELY OR NOT. EITHER WAY MAV POPS ARE TOO LOW. FOR NOW WILL GO 50 POPS WITH SCT WORDING. MOST LIKELY WILL REQUIRE UPDATING AS EXTENT OF COVERAGE BECOMES APPARENT. /PRIOR TO 00Z WILL UP POPS FROM WHAT IS CURRENTLY IN THE GRIDS ACROSS WRN FA TO ACCOUNT FOR THE APPROACHING TSRA/. SPEED MAX MOVES IN OVERNIGHT AND WILL GENERATE ADDITIONAL LIFT FOR AN APPROACHING COLD FRONT. WILL CONTINUE 50 POPS WITH SCT WORDING OVERNIGHT. FA IS STILL IN MODERATE RISK AND WILL CONTINUE TO HIGHLIGHT RISK IN HWO. OLD OUTFLOW BOUNDARY MAY ADD TO SVR THREAT. MAV TEMPS LOOK TOO COOL ACROSS SRN FA AS COOLER AIR WILL NOT ARRIVE THERE UNTIL LATE. THUS WENT WITH A BLEND OF COLDER MAV AND WARMER MET NUMBERS. FRONT WILL EXIT THE AREA ON MON BUT WILL HANG AROUND LONG ENOUGH FOR CHANCE POPS MOST OF THE DAY WITH HIGHEST POPS ACROSS SRN FA CLOSER TO FRONT. MAV TEMPS LOOK TOO WARM FOR CLOUDS AND SCT PRECIP. AGAIN WENT WITH A BLEND OF MAV/MET. UPPER LOW WILL SET UP ACROSS SE CANANA/NERN USA INTO MID WEEK. FA WILL BE IN NW FLOW AND WILL KEEP COOLER CONDS ACROSS THE AREA. NW FLOW IS NOTORIOUS FOR SENDING WAVES DOWN INTO THE AREA AND GENERATING PRECIP...BUT AM NOT CONFIDENT ENOUGH OF ANY ONE PERIOD TO INTRODUCE POPS AT THIS TIME. THUS HAVE KEPT TUE-THU DRY FOR THE MOMENT. THIS MAY CHANGE. A BLEND OF MET/MAV LOOKS REASONABLE INTO TUE FOR TEMPS. IN THE EXTENDED...MOST MODELS HINTING AT RAIN ON FRI AND SAT...SO HAVE ADDED LOW CHANCE POPS FOR THEN. && .AVIATION...DISCUSSION FOR 18Z TAFS. MOSTLY VFR THROUGH THE PERIOD...BUT SCT THUNDERSTORMS WILL BE MAINLY A CONCERN MAINLY TONIGHT. AN OUTFLOW BOUNDARY NR A KIND-KMIE LINE. HOWEVER SO FAR NOTHING HAS DEVELOPED ALONG IT. MAIN CONCERN WILL BE LARGE COMPLEX OF THUNDERSTORMS OVER NRN MISSOURI AND EXTREME SOUTHERN IOWA. THIS WILL MOVE OUR WAY AND STRONG THUNDERSTORMS WILL BE A CONCERN BY LATE AFTERNOON AND EVENING. NAM INDICATES A POSSIBLE PERIOD OF THUNDERSTORMS LATE TONIGHT AS CD FNT MOVES IN. FORTUNATELY...PREVAILING CONDITIONS TO REMAIN VFR. WILL END THUNDERSTORMS ALL AREAS BY 12-15Z. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JH PUBLIC...CS
Hazardous weather outlook, Jun 15, 3:23 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EDT SUN JUN 15 2008 INZ021-028>031-035>042-045>049-052-054>057-062>065-072-161930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 323 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. PRESENT INDICATIONS ARE THAT THE BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN THE HOURS OF 600 PM AND MIDNIGHT. DAMAGING WINDS APPEARS TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME THUNDERSTORM ACTIVITY MAY LINGER INTO THE DAY ON MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-053-060-061-067>071-161930- VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 323 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS AFTERNOON INTO INTO TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY BETWEEN THE HOURS OF 600 PM AND MIDNIGHT. DAMAGING WINDS APPEARS TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME THUNDERSTORM ACTIVITY MAY LINGER INTO THE DAY ON MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS INTO THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 15, 6:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
641 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG LAFAYETTE 40.41N 86.87W
06/15/2008 TIPPECANOE IN EMERGENCY MNGR
TREES AND LIMBS DOWN AROUND THE COUNTY TO THE NORTHWEST
OF LAFAYETTE. WINDS AT 60 MPH.
&&
HEROLDLocal storm report, Jun 15, 6:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
651 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 10 NE WILLIAMSPORT 40.39N 87.16W
06/15/2008 WARREN IN EMERGENCY MNGR
POWER POLES AND TREES DOWNED NEAR STATE ROAD 26 AND
COUNTY ROAD 875 EAST.
0640 PM TSTM WND GST LAFAYETTE 40.41N 86.87W
06/15/2008 E70 MPH TIPPECANOE IN AMATEUR RADIO
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:53 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 67 min |
| Jun 15, 6:18 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 42 min |
| Jun 15, 6:27 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 48 min |
| Jun 15, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 36 min |
| Jun 15, 6:42 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion | 63 min |
| Jun 15, 7:12 PM EDT | Severe Thunderstorm Warning | IND | Vigo | 33 min |
| Jun 15, 7:16 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 44 min |
| Jun 15, 7:24 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Howard, Tipton | 36 min |
| Jun 15, 7:39 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Madison, Marion | 51 min |
| Jun 15, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.